Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 4, 2017, 4:21 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2017, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 4, 2017, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WUUS53 KILX 042121
SVRILX
ILC137-167-042200-
/O.NEW.KILX.SV.W.0155.170904T2121Z-170904T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
421 PM CDT MON SEP 4 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Sangamon County in central Illinois...
Southeastern Morgan County in west central Illinois...
* Until 500 PM CDT
* At 421 PM CDT, a severe thunderstorm was located near Franklin, or
14 miles west of Virden, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Auburn, Waverly, Franklin, Thayer and Lowder.
This includes Interstate 55 between mile markers 77 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3964 9007 3953 8958 3952 8958 3952 9009
TIME...MOT...LOC 2121Z 292DEG 26KT 3954 9003
HAIL...1.00IN
WIND...60MPH
$$
Auten1 follow-up statement
739
WWUS53 KILX 042145
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
445 PM CDT MON SEP 4 2017
ILC137-167-042155-
/O.CAN.KILX.SV.W.0155.000000T0000Z-170904T2200Z/
Sangamon-Morgan-
445 PM CDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Illinois.
LAT...LON 3964 9007 3953 8958 3952 8958 3952 9009
TIME...MOT...LOC 2143Z 292DEG 26KT 3947 8982
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:48 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 4, 2:48 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 248 PM CDT Mon Sep 4 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 248 PM CDT Mon Sep 4 2017 Cold front is currently moving into the CWA this afternoon and will continue to move southeast through the CWA late this afternoon through this evening. Environment along and north of the front is capped while areas just south of the front have finally become weakly capped, so once the front interacts with the best instability, convection should develop in an environment with 3500 J/kg CAPE. Limitation is that best shear is well north of the front or over southern MI and northern IN, which is where convection has already started. HiRes models continue to show convection developing in eastern IL first and then progressing back into other parts of central IL by 00z. Appears best chance for convection is eastern IL and areas south of I-72 late this afternoon through this evening. Convection should be south of the CWA by midnight, but could be some lingering precip in the southeast as mid level trough will still be coming through the CWA. Behind the front, Tuesday, dry weather is expected across the area with high pressure off to the west and the mid level trough deepening. Could be some instability showers in the north but believe they will remain well north of the CWA through the day. Cloud cover and precip will keep up through most of night, but expecting northern areas of the CWA to drop into the lower 50s by morning. Temps tomorrow will be much cooler than today and yesterday and should be below normal. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 248 PM CDT Mon Sep 4 2017 Mid level trough will remain over the CWA through Thursday, and with the high pressure ridge remaining west to southwest of the state, expecting dry weather and below normal temps through most of the week. As the ridge moves to the east Friday, southerly winds return and some warming begins and goes into the weekend. However, northwest flow will remain over the weekend, so temps will look to stay below normal. Dry weather also continues into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1218 PM CDT Mon Sep 4 2017 High cirrus will continue to move across the sites this afternoon, but a band of lower clouds around 3-3.5kft will move into the area early this afternoon and then last for 3-4 hours. Believe it will reach PIA just after issuance time, followed by BMI just after 19z, and then SPI/DEC/CMI around 20z. Convection is still possible at most sites later this afternoon, but cloud cover could put a delay on development as it will keep instability down and slow the breaking of the cap. HiRes models continue to develop convection after 22z and the question is where will the front be at that time. Think will go with just VCSH or VCTS at the sites until see when and where storms will develop. Will keep VC going to late afternoon for PIA and BMI and then early evening for SPI/DEC/CMI. Once front/precip exits the sites high cirrus is all that is expected remainder of the forecast period. Winds should remain breezy this afternoon out of the southwest and then become northwest behind the front at around 10kts this evening and then become lighter overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Sep 4, 3:22 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Mon Sep 4 2017 ILZ027>030-036-040-051100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 322 PM CDT Mon Sep 4 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ031-037-041-047-049-050-051100- Cass-Mason-Morgan-Scott-Tazewell-Woodford- 322 PM CDT Mon Sep 4 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated severe storms are possible early this evening, but the threat will pass quickly before sunset as a cold front moves in. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ038-042>046-048-051>057-061-051100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 322 PM CDT Mon Sep 4 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Thunderstorms are possible from mid-afternoon into early evening. A few of these storms may be severe with damaging wind gusts and/or large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today, mainly between 4 pm and 7 pm. ILZ062-063-066>068-071>073-051100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 322 PM CDT Mon Sep 4 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are possible this evening. A few of these storms may be severe with damaging wind gusts and/or large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed today, mainly between 6 pm and 9 pm. HJS
In the hours before
Special weather statement, Sep 4, 4:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
405 PM CDT MON SEP 4 2017
ILZ050-051-042200-
Sangamon-Morgan-
405 PM CDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 500 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 11 miles southeast of Jacksonville, moving east at 25
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chatham, Auburn, Pawnee, Waverly, Divernon, Franklin, Thayer,
Nortonville, Glenarm and Lowder.
This includes Interstate 55 between mile markers 77 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Illinois.
LAT...LON 3970 9017 3963 8954 3952 8954 3952 9017
3953 9022
TIME...MOT...LOC 2105Z 283DEG 23KT 3960 9011
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:05 PM CDT | Special Weather Statement | ILX | Sangamon | 55 min |
| Sep 4, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 38 min |
| Sep 4, 4:51 PM CDT | Special Weather Statement | ILX | Christian | 39 min |
| Sep 4, 5:22 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.